MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381837
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte autoguard needle did not retract.The following information was provided by the initial reporter translated from chinese to english: the insertion of the intravenous catheter is completed, but the needle cannot be retracted into the protective sheath when the retrieval button is pressed.
 
Additional Manufacturer Narrative
Investigation results: the complaint of needle retraction failure was confirmed; however, the root cause could not be determined from the photographs that were provided for investigation.Both photos showed an insyte autoguard needle and shield with evidence of use.The functionality of the safety mechanism could not be tested since the physical sample was not provided for investigation.As the photographs support the complainant¿s description of the reported event, the complaint was confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18461406
Report Number1710034-2023-01511
Device Sequence Number3100575
Product Code FOZ
UDI-Device Identifier00382903818372
UDI-Public(01)00382903818372
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381837
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date01/07/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown